How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Keane Your Own Question

Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1714
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
14832673
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

i was diagnosed with depression on 4/ 2 and placed on pristiq

Customer Question

i was diagnosed with depression on 4/ 2 and placed on pristiq 2 tabs a day
my dr agrees there has been an improvement mentally . i no longer cry or get upset or have anxious thoughts i can work and focus etc... .   but the internal shaking is ruining my life we cant get that under control i take 1/2 lorezapan when it get really bad or 1   but i cant live my life this way i feel like something has taken control of my body . even my dr is now scrating her head      could this be a symptom of somehting else. i am 72 years old no history of mental illness and other than the usual b p problems i am in good health     please help me
Submitted: 5 years ago.
Category: Mental Health
Expert:  Dr. Keane replied 5 years ago.
Hi and welcome,

The side effects of Pristiq include that sounds like what you describe, but that does not mean it isn't causing the internal shakes. You state you are taking two tables a day, is that a total of 50 mg or each dosage 50 mg? I am sure your doctor is aware of your high blood pressure but if she isn't, tell her so you can be monitored while on the medication.
If your doctor is scratching her head it may be time to switch to another antidepressant. If you have only experienced this shaking since you were put on pristiq I doubt it is a symptom of anything else. I would ask your doctor to change your antidepressant medication and see if that helps. Unfortunately it takes time to get the right dose and the right medication on target. You may be the one individual who has this reaction. I hope this helps you. Good luck.
Dr. Keane
Please click accept and leave feedback.

<br />
Customer: replied 5 years ago.
im not sure if understand your first sentence are you saying that the shaking is generally not a side effect of pristiq but that doesnt mean it cant be a side effect right? i have been know to have side effect with certain drugs that on not on their list of side effect. the tabs are .50mg each thank you
Expert:  Dr. Keane replied 5 years ago.
Hi , yes a typo , sorry..... shaking is generally not a side effect .......since you have had side effects that aren't listed before it is probably just that on the pristiq. Ask your doctor to switch to another med, it won't hurt and you may not have the same side effect, if you get lucky you won't have any. Just don't give up and live with the shakes, there is no need to do that.
Good Luck.
Dr. Keane
Please click accept and leave feedback.
Expert:  Dr. Keane replied 5 years ago.
Hi , yes a typo , sorry..... shaking is generally not a side effect .......since you have had side effects that aren't listed before it is probably just that on the pristiq. Ask your doctor to switch to another med, it won't hurt and you may not have the same side effect, if you get lucky you won't have any. Just don't give up and live with the shakes, there is no need to do that.
Good Luck.
Dr. Keane
Please click accept and leave feedback.
Customer: replied 5 years ago.

one last question and you have been great!!!!

how long when the pristiq is stopped will the shaking stop ( they are time realeasecaps)

Expert:  Dr. Keane replied 5 years ago.
Hi,
I really do not know how long it will take to stop shaking when you stop the pristiq since you will be doing so under the guidance of your doctor and you will gradually stop, not all at once. If the shakes are from the pristiq you should start feeling better as you lessen the dosage of prestiq. I do hope you find relief quickly. Good Luck.
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1714
Experience: Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
Dr. Keane and other Mental Health Specialists are ready to help you
Customer: replied 5 years ago.
thank you so much

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Dr. Keane

    Therapist

    Satisfied Customers:

    1262
    Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
< Last | Next >
  • http://ww2.justanswer.com/uploads/DR/Dr.Keane/2013-8-20_204325_drkeane.64x64.jpg Dr. Keane's Avatar

    Dr. Keane

    Therapist

    Satisfied Customers:

    1262
    Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
  • http://ww2.justanswer.com/uploads/RE/resolutions66/2011-1-17_05728_IMG8202smilingeditedforJustAnswer.64x64.jpg Elliott, LPCC, NCC's Avatar

    Elliott, LPCC, NCC

    Psychotherapist

    Satisfied Customers:

    5024
    35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
  • http://ww2.justanswer.com/uploads/formybunch/2010-12-06_191055_img_0975.jpg Kate McCoy, M.Ed, NBCC, LPC's Avatar

    Kate McCoy, M.Ed, NBCC, LPC

    Therapist

    Satisfied Customers:

    3733
    Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
  • http://ww2.justanswer.com/uploads/DR/DrAkiraOlsen/2012-2-20_746_AkiraADpicmain.64x64.jpg Dr. Olsen's Avatar

    Dr. Olsen

    Psychologist

    Satisfied Customers:

    2336
    PsyD Psychologist
  • http://ww2.justanswer.com/uploads/norriem/2009-5-27_134249_nm.jpg Norman M.'s Avatar

    Norman M.

    Psychotherapist

    Satisfied Customers:

    2193
    UK trained in hypnotherapy, counselling and psychotherapy and have been in private practice. ADHP(NC), DEHP(NC), UKCP Registered and ECP.
  • http://ww2.justanswer.com/uploads/PsychologyProf/2010-07-15_171248_logos060400409.jpg Dr. Michael's Avatar

    Dr. Michael

    Psychologist

    Satisfied Customers:

    2177
    Licensed Ph.D. Clinical Health Psychology with 30 years of experience in private practive and as a clinical psychology university professor.
  • http://ww2.justanswer.com/uploads/KURTEMMERLING/2010-07-23_215531_just_ask_picture1.jpg Steven Olsen's Avatar

    Steven Olsen

    Therapist

    Satisfied Customers:

    1727
    More than twenty years of expertise in counseling, psychological diagnosis and education
 
 
 
Chat Now With A Mental Health Professional
Dr. Keane
Dr. Keane
1325 Satisfied Customers
Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.